Discussions that mention lovastatin

High & Low Blood Pressure board


OK,

Bloat relented some...down 4 pounds this morning in spite of a medium salt day yesterday (2 grams). The mere mention of tomato sauce and I had to have spaghetti with meatballs (and parmesan), a salty dinner...but a saltless home-made protein shake for breakfast.
It LOOKS like the thizide withdrawal caused a rrebound in sodium/water retention that lasted EXACTLY 5 days. (When I cold-turkied both drugs a couple months ago, the bloat lasted 4-5 days...so I guess I have THAT pattern pretty well established.)

Last night I raised the Cozaar to 100 mg split in half doses 12 hours apart. Fifty mg. just wasn;t cutting the mustard.
Let's see if I can get systolics under 140 consistently for a week. I've also determined that the peak BP lowering of lovastatin occurs almost precisely 2 hours after dosing!

(Splitting headache for 24 hours may or may not be significant...it started BEFORE the second 50 mg. Maybe from the diuresis? Maybe from the deep dark, cold, winter solstice. Maybe just one of those things?)

Overall, I would RATHER do a Cozaar monotherapy (if good enough) than a thiazide monotherapy because I have gout (take allopurinol) and lovastatin is uricosuric. It also RAISES potassium rather than depletes it. Thiazide do the reverse on both counts.